Alert archive / Kentucky / River Flood Advisories in 2014

River Flood Advisory 21, NWS Jackson, KY

March 30, 2014Estill County, Kentucky

NWS Jackson, KY issued this river flood advisory at Mar 30, 2014, 8:02 AM EDT for Estill County, Kentucky. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 30, 2014, 8:02 AM EDT (12:02 UTC)
Expired
Apr 3, 2014, 7:52 AM EDT
In force
4 days
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Estill County, KY

The radar

The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River near Ravenna (RAVK2). The gauge peaked at 19.10 ft at Apr 4, 2014, 7:00 AM EDT.

actionminormoderate15202503/3003/3104/0104/0204/0304/04
Action stage
17 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WGUS83 KJKL 301202
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 AM EDT SUN MAR 30 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG
  THE KENTUCKY RIVER NEAR RAVENNA

THE HEAVY RAINS OF SATURDAY HAVE LEAD TO RISES ON THE KENTUCKY RIVER. 
THE RIVER WILL RUN HIGH THROUGH MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 PM.

&&

KYC129-310002-
/O.NEW.KJKL.FL.Y.0020.140330T1202Z-140403T1152Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
802 AM EDT SUN MAR 30 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE KENTUCKY RIVER AT HEIDELBERG.
* UNTIL THURSDAY MORNING.
* AT 6:45 AM SUNDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.7 FEET AFTER MIDNIGHT.

&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

KYC065-310002-
/O.NEW.KJKL.FL.Y.0021.140330T1202Z-140403T1152Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
802 AM EDT SUN MAR 30 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* UNTIL THURSDAY MORNING.
* AT 7:15 AM SUNDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.7 FEET MONDAY MORNING.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED...LICK...ROAD...MILLERS 
  CREEK ROAD...DARK HOLLOW ROAD...AND NOLAND CREEK ROAD FLOOD IN 
  SEVERAL PLACES.

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$
4 follow-up statements
598 
WGUS83 KJKL 302329
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
729 PM EDT SUN MAR 30 2014

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE 
LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE 
IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM MONDAY.

&&

KYC129-311129-
/O.CON.KJKL.FL.Y.0020.000000T0000Z-140401T0130Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
729 PM EDT SUN MAR 30 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG.
* UNTIL MONDAY EVENING.
* AT  6:45 PM SUNDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS NEARING CREST AND WILL RECEDE 
  THROUGH TONIGHT AND INTO MONDAY MORNING.

&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

KYC065-311128-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-140401T1200Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
729 PM EDT SUN MAR 30 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* UNTIL TUESDAY MORNING.
* AT  6:15 PM SUNDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.9 FEET MONDAY 
  MORNING...BEFORE BEGINNING TO RECEDE.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED...LICK...ROAD...
  MILLERS CREEK ROAD...DARK HOLLOW ROAD...AND NOLAND CREEK 
  ROAD FLOOD IN SEVERAL PLACES.

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$
348 
WGUS83 KJKL 311221
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
821 AM EDT MON MAR 31 2014

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 PM TODAY.

&&

KYC129-010021-
/O.CON.KJKL.FL.Y.0020.000000T0000Z-140401T0130Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 AM EDT MON MAR 31 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL THIS EVENING.
* AT 7:45 AM MONDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER LEVEL WILL CONTINUE TO FALL.

&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

KYC065-010021-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-140401T1200Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 AM EDT MON MAR 31 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL TUESDAY MORNING.
* AT 7:15 AM MONDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER LEVEL WILL CONTINUE TO FALL.

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$

HAL
212 
WGUS83 KJKL 312325
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
725 PM EDT MON MAR 31 2014

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 AM TUESDAY MORNING.

&&

KYC065-011125-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-140401T1200Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
725 PM EDT MON MAR 31 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* UNTIL EARLY TUESDAY MORNING.
* AT  6:15 PM MONDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONITNUE TO REDEDE.

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$
088 
WGUS83 KJKL 011104
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
704 AM EDT TUE APR 1 2014

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE KENTUCKY RIVER NEAR RAVENNA
PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THIS WILL BE THE LAST STATEMENT CONCERNING THE KENTUCKY RIVER NEAR 
RAVENNA.

&&

KYC065-011134-
/O.CAN.KJKL.FL.Y.0021.000000T0000Z-140401T1200Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
704 AM EDT TUE APR 1 2014

THE FLOOD ADVISORY IS CANCELLED FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 6:15 AM TUESDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TODAY.

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 7:36 AM EDT, 26 minutes earlier.

Area forecast discussion, Mar 30, 7:36 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
736 AM EDT SUN MAR 30 2014

.UPDATE...
ISSUED AT 737 AM EDT SUN MAR 30 2014

CURRENT CONDITIONS ACROSS EASTERN KENTUCKY FEATURE THE LOW PRESSURE
EAST OF THE APPALACHIAN CHAIN WRAPPING UP AND HEADING UP THE EAST
COAST TAKING THE LAST OF THE SNOW SHOWERS OVER EASTERN KENTUCKY OUT
OF THE AREA. WITH THIS...HAVE CANCELLED THE WSW AND UPDATED THE
ZONES. ALSO...LOW LEVEL CLOUD COVER BEHIND THE EXITING SYSTEM APPEARS
TO BE HANGING AROUND AND SO HAVE ADJUSTED THE CLOUD
COVER...ESPECIALLY IN THE EAST TO KEEP CLOUDS AROUND A BIT LONGER AND
SO ALSO HAVE DROPPED MAX TEMPS TODAY A TAD. OTHERWISE...THE TODAY
FORECAST WAS THE ONLY PERIOD UPDATED.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 325 AM EDT SUN MAR 30 2014

CURRENT CONDITIONS ACROSS EASTERN KENTUCKY AS OF 07Z FEATURE THE BACK
EDGE OF MOISTURE...IN THE FORM OF SOME SNOW SHOWERS...FROM AN
INTENSIFYING LOW PRESSURE SYSTEM MOVING OFF TO THE NORTH INTO THE NEW
ENGLAND STATES. UPSTREAM...LOW LEVEL CLOUD COVER EXTENDING INTO
CENTRAL KENTUCKY WILL CONTINUE TO STREAM INTO THE AREA INTO THE
MORNING HOURS AND HAVE KEPT CLOUD COVER THROUGH EASTERN KENTUCKY A
BIT LONGER DESPITE HOW QUICKLY THE SNOW SHOWER ACTIVITY IS EXITING.
TEMPERATURES WILL CONTINUE TO FALL THIS MORNING INTO THE UPPER 20S AS
THE PRECIP EXITS AND SO WILL KEEP THE WSW GOING THROUGH THE MORNING
HOURS AND KEEP THE 11AM EXPIRE TIME FOR NOW AS SOME ACCUMULATING SNOW
IN THE EAST WILL CONTINUE THROUGH THE MORNING HOURS. WILL NEED TO
REEVALUATE THE HEADLINE AS DAWN BREAKS AS SHORT TERM HI RES MODELS AS
WELL AS PROGGING WILL LIKELY PUSH PRECIP COMPLETELY OUT OF THE AREA
BEFORE 11AM.

HEADING INTO TODAY...DUE TO THE FACT THAT THE SOUTHWESTERN
COUNTIES WILL CLEAR OUT FIRST TODAY AND WILL HAVE NO SNOW
COVER...HAVE BUMPED UP HIGH TEMPERATURES FOR TODAY AND KEEPING AREAS
EAST IN THE UPPER AND EVEN LOWER 40S FOR HIGHS TODAY DUE TO LINGERING
CLOUD COVER AND ANY SNOW COVER. IN ADDITION...THE EAST SHOULD REMAIN
IN NORTHERLY FLOW FOR A LONGER PERIOD OF TIME THAN THE WEST. WITH
HIGH PRESSURE AND CLEAR SKIES SETTING UP FOR TONIGHT...HAVE PUT A
DECENT RIDGE VALLEY SPLIT IN FOR TONIGHT. THIS HOWEVER WILL BE SKEWED
IN THE EAST FOR WHATEVER AREAS ACTUALLY KEEP SOME SNOW COVER ON THE
RIDGES.

FOR MONDAY...WITH MID LEVEL RIDGING AND SURFACE HIGH PRESSURE WELL IN
PLACE...SOUTHEASTERLY FLOW EARLY WILL SWITCH AROUND TO SOUTHERLY
FLOW BY MONDAY AFTERNOON AS THE NEXT FRONT MOVES INTO WESTERN
KENTUCKY. SOME EXCEPTIONALLY DRY AIR WILL REMAIN JUST ABOVE THE
SURFACE AND WILL MIX FROM ABOUT 900MB FRO MONDAY AFTERNOON. THIS IS
NOT LOOKING TO BE AS DEEP MIXING AS IT WAS A FEW DAY AGO AND WITH THE
PREVIOUS EVENT PROVIDING A BIT MORE PRECIP AMOUNTS THAN
ANTICIPATED...A FIRE WEATHER CONCERN IS NOT LOOKING AS LIKELY AS
BEFORE. THIS IN MIND...A FEW AREAS IN THE SOUTH AND SOUTHEAST MAY
GET CLOSE TO SOME 25 RH MONDAY AFTERNOON BUT THE WINDS IS NOT
EXPECTED TO BE A CONCERN. TEMPS WILL SURGE INTO THE LOWER 70S IN THE
SOUTHERLY FLOW AS WELL. WILL LIKELY HIGHLIGHT THE LOW RH BUT THE SET
UP IS NOT CONCERNING AT THIS TIME.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 540 AM EDT SUN MAR 30 2014

THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT...FOR THE EXTENDED IN A
PROGRESSIVE PATTERN LIKE WE ARE IN...THROUGH SATURDAY. THE NEXT
TROUGH IN THE MID LEVEL WAVE TRAIN MOVES INTO THE UPPER MIDWEST AND
GREAT LAKES ON TUESDAY RIDING WELL NORTH OF THE ONE EXITING THE AREA
THIS MORNING. THIS WILL BRING AN EXTENDED PERIOD OF SOUTHWEST FLOW TO
KENTUCKY AND THE OHIO VALLEY WITH MOST OF THE SYSTEM/S ENERGY PASSING
INTO THE GREAT LAKES. SOUTHEAST RIDGING WILL KEEP KENTUCKY ON THE
SOUTHERN FRINGE OF THE MAIN TRACK FOR THE ENERGY AND WAVES COMING OUT
OF THE FOUR CORNERS REGION AND SOUTHERN PLAINS. THE NEXT SYSTEM IN
THE LINE MOVES INTO THE CENTRAL PLAINS ON FRIDAY...MUCH BETTER
DEFINED IN THE ECMWF THAN THE OTHER MODELS. THE GFS HAS SIMILAR
TIMING...THOUGH...WHILE THE GEM IS THE WEAKEST AND MUCH SLOWER. THIS
FEATURE MOVES INTO THE GREAT LAKES EARLY SATURDAY AND ALSO BYPASSES
KENTUCKY TO THE NORTH WITH ITS BEST ENERGY. THE MORE AMPLIFIED ECMWF
KEEPS HIGHER HEIGHTS THROUGH KENTUCKY INTO THE WEEKEND WHILE THE GFS
IS FLATTER AND MORE SUPPRESSED WITH THE SOUTHEAST RIDGE. A BLEND OF
THE GFS AND ECMWF WILL TEMPER THE EXTREMES OF BOTH AND SEEMS THE BEST
ROUTE TO GO FOR NOW...PARTICULARLY FOR THE LATTER PART OF THE
FORECAST.

SENSIBLE WEATHER WILL FEATURE A RATHER WET AND POTENTIALLY STORMY
EXTENDED PERIOD AS A FRONTAL BOUNDARY WILL BE STALLED OUT THROUGH THE
AREA FOR MUCH OF THE TIME. DESPITE THE CORE OF THE MID LEVEL WAVES
PASSING WELL TO THE NORTH IT WILL BE THIS BOUNDARY THAT THEY WILL
ACTIVATE AND USE TO FOCUS THE WARMTH AND MOISTURE BROUGHT INTO THE
REGION ON DEEP LAYER SOUTHWEST WIND FLOW. THE FIRST WAVE LOOKS TO
DROP A MOSTLY DRY COLD FRONT INTO KENTUCKY AS IT LOSES ITS SOUTHERN
PUSH ON TUESDAY. IT IS THIS BOUNDARY THAT...WHILE INITIALLY DRY...
WILL MOISTEN UP BY MIDWEEK AND BRING THE RISK OF SHOWERS AND
THUNDERSTORMS TO EAST KENTUCKY. BOUTS OF HEAVY RAIN WILL BE POSSIBLE
WITH EACH WAVE THAT LIFTS ALONG THIS BOUNDARY THROUGH THE START OF
THE WEEKEND. WEDNESDAY INTO THURSDAY LOOKS TO HAVE THE BEST SHOT FOR
SUSTAINED CONVECTION WITH A LARGE SFC LOW SLOWLY MOVING OUT OF THE
SOUTHERN PLAINS FEEDING COPIOUS AMOUNT OF MOISTURE UP INTO THE LOWER
OHIO VALLEY. THE ECMWF...AND TO A LESSER EXTENT GFS...SUGGEST THAT
THIS BOUNDARY WILL SETTLE SOUTH OF THE AREA ON SATURDAY AND SHOULD
PROVIDE FOR A DRIER AND COOLER END TO THE EXTENDED PERIOD AND START
OF NEXT WEEKEND. THE CHILLY WEATHER OF THIS PAST NIGHT WILL BE BUT A
MEMORY BY THE TIME THE EXTENDED KICKS IN WITH READINGS IN THE 70S THE
RULE FOR HIGHS RATHER THAN THE EXCEPTION THROUGH THE WORK WEEK...THIS
DESPITE THE RELATIVELY HIGH POPS EXPECTED. SPRING WILL HAVE FINALLY
SPRUNG BY MIDWEEK...AND ALL THE SAYINGS ABOUT APRIL SHOWERS WILL BE
IN FULL EFFECT.

THE CR GRID LOAD CAME IN WITH A REASONABLE SOLUTION THROUGH THE
EXTENDED...THOUGH DID SHAVE THE POPS TOWARD THE END OF THE WEEK AND
ALSO ON THE FRONT END OF IT BEFORE THE SOUTHWEST FLOW REALLY GETS
GOING. AS FOR TEMPS...DID MAKE SOME FINE...POINT BASED ADJUSTMENTS
FOR NIGHTLY LOWS THROUGH MUCH OF THE WEEK AHEAD AT TIMES WHEN WE DO
NOT LOOK TO BE CLOSER TO SATURATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 737 AM EDT SUN MAR 30 2014

IFR AND MVFR CLOUD COVER WILL SLOWLY IMPROVE TODAY AS THE LOW LEVEL
CLOUD COVER EXITS EAST KENTUCKY THIS MORNING. BY 15Z AND 16Z...VFR
CONDITIONS WILL PREVAIL WITH SKIES CLEARING OUT BY THIS
AFTERNOON. LIGHT AND VARIABLE 5 KNOT WINDS WILL THEN SET UP TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SHALLENBERGER
SHORT TERM...SHALLENBERGER
LONG TERM...GREIF
AVIATION...SHALLENBERGER
Hazardous weather outlook, Mar 30, 7:31 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
731 AM EDT SUN MAR 30 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311445-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
731 AM EDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY MORNING THROUGH
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS FROM LAST
NIGHT.

SHALLENBERGER

In the hours before

Special weather statement, Mar 30, 4:32 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
432 AM EDT SUN MAR 30 2014

KYZ044-051-052-060-086>088-104-106>120-301400-
FLEMING-BATH-ROWAN-MENIFEE-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
FRENCHBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
432 AM EDT SUN MAR 30 2014

...POSSIBLY SLICK ROADS THIS MORNING...

AS THE STRONG AREA OF LOW PRESSURE WELL EAST OF KENTUCKY EXITS TO THE
NORTHEAST...SNOW SHOWERS OVER EASTERN PARTS OF THE AREA WILL COME TO
AN END. IN ADDITION...TEMPERATURES ACROSS MANY LOCATIONS HAVE REACHED
THE FREEZING MARK THIS MORNING. ANY ROADS...ESPECIALLY ONES OVER
RIDGE TOPS AND OVERPASSES...MAY HAVE SLUSH ON THEM AND WILL BE SLICK
AND HAZARDOUS AS TEMPERATURES DROP TO OR BELOW THE FREEZING MARK THIS
MORNING. USE CAUTION IF OUT TRAVELING THIS MORNING. THE RELATIVELY
WARM ROAD TEMPERATURES WILL KEEP THE SLICK SPOTS ISOLATED...ESPECIALLY
IN THE VALLEYS.

GREIF/SHALLENBERGER
Local storm report, Mar 30, 5:00 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 AM EDT SUN MAR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     NON-TSTM WND DMG PARTRIDGE               37.01N 82.90W
03/30/2014                   LETCHER            KY   PUBLIC

            LARGE PINE TREE DOWN ON HIGHWAY 119 IN LETCHER COUNTY.
            HEAVY AND WET SNOW MAY HAVE HELPED TO BRING IT DOWN.

&&

GREIF
Local storm report, Mar 30, 7:18 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
718 AM EDT SUN MAR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     SNOW             CARR CREEK              37.23N 82.97W
03/30/2014  M1.0 INCH        KNOTT              KY   CO-OP OBSERVER

&&

DSTAMPER
Local storm report, Mar 30, 7:19 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
719 AM EDT SUN MAR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     SNOW             2 SE WHITESBURG         37.10N 82.80W
03/30/2014  M1.5 INCH        LETCHER            KY   CO-OP OBSERVER

            SNOW DEPTH 1 INCH

&&

DSTAMPER
Local storm report, Mar 30, 7:42 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
742 AM EDT SUN MAR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     SNOW             INEZ                    37.87N 82.54W
03/30/2014  M1.0 INCH        MARTIN             KY   CO-OP OBSERVER

            0.4 SNOW DEPTH THIS MORNING.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:02 AM EDTRiver Flood AdvisoryJKLLee4 days

Nearby

River Flood Advisories in Kentucky, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.